Alert archive / Louisiana / Wind Advisories in 2024
Wind Advisory 15, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Apr 9, 2024, 9:30 AM CDT for 13 parishes in Louisiana; 5 counties in Texas. It took effect at Apr 10, 2024, 9:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 9, 2024, 9:30 AM CDT (14:30 UTC)
- In effect from
- Apr 10, 2024, 9:00 AM CDT
- Expired
- Apr 9, 2024, 10:53 AM CDT
- In force
- Issued by
- NWS Lake Charles, LA
Counties Acadia Parish, LA, Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 35 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -450 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
561 WWUS74 KLCH 091430 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 930 AM CDT Tue Apr 9 2024 LAZ030>033-044-045-055-073-074-141>143-152>154-241>243-252>254- TXZ201-261-262-515-516-615-616-092300- /O.NEW.KLCH.WI.Y.0015.240410T1400Z-240410T2200Z/ Beauregard-Allen-Evangeline-St. Landry-Lafayette-Upper St. Martin- Lower St. Martin-West Cameron-East Cameron-Northern Calcasieu- Northern Jefferson Davis-Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu-Southern Jefferson Davis- Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary- Hardin-Southern Jasper-Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- Including the cities of Oakdale, Sabine Pass, Reddell, Centerville, Abbeville, Ville Platte, Bell City, Lake Arthur, Breaux Bridge, Vidor, Opelousas, Sulphur, Westlake, De Quincy, Iota, Port Arthur, Cypremort Point, Hathaway, Welsh, Oretta, Patterson, Stephensville, Gueydan, Kaplan, Moss Bluff, Rayne, St. Landry, Forked Island, Vinton, Orange, Eunice, Morse, Avery Island, Buna, Fenton, Cade, Gist, Lafayette, Klondike, Church Point, Maurice, Intracoastal City, Deweyville, Cameron, Iowa, Grand Chenier, Hayes, Lumberton, Branch, Topsy, Elton, New Iberia, Hackberry, Morgan City, Jeanerette, Beaver, Lake Charles, Sea Rim State Park, China, Burns Point, Creole, Evadale, Meaux, Bayou Vista, Silsbee, Mauriceville, St. Martinville, Kinder, Bridge City, Crowley, Lawtell, Berwick, Beaumont, De Ridder, Rutherford Beach, Jennings, Bundick Lake, Mamou, Fields, Franklin, Johnson Bayou, Grand Lake, Nederland, and Carlyss 930 AM CDT Tue Apr 9 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM CDT WEDNESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central, south central, and southwest Louisiana and southeast Texas. * WHEN...From 9 AM to 5 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Tingler
1 follow-up statement
750 WWUS74 KLCH 091553 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1053 AM CDT Tue Apr 9 2024 LAZ030>033-044-045-055-073-074-141>143-152>154-241>243-252>254- TXZ201-261-262-515-516-615-616-092200- /O.CAN.KLCH.WI.Y.0015.240410T1400Z-240410T2200Z/ /O.NEW.KLCH.WI.Y.0016.240409T1553Z-240409T2200Z/ Beauregard-Allen-Evangeline-St. Landry-Lafayette-Upper St. Martin- Lower St. Martin-West Cameron-East Cameron-Northern Calcasieu- Northern Jefferson Davis-Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu-Southern Jefferson Davis- Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary- Hardin-Southern Jasper-Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- Including the cities of Oakdale, Sabine Pass, Reddell, Centerville, Abbeville, Ville Platte, Bell City, Lake Arthur, Breaux Bridge, Vidor, Opelousas, Sulphur, Westlake, De Quincy, Iota, Port Arthur, Cypremort Point, Hathaway, Welsh, Oretta, Patterson, Stephensville, Gueydan, Kaplan, Moss Bluff, Rayne, St. Landry, Forked Island, Vinton, Orange, Eunice, Morse, Avery Island, Buna, Fenton, Cade, Gist, Lafayette, Klondike, Church Point, Maurice, Intracoastal City, Deweyville, Cameron, Iowa, Grand Chenier, Hayes, Lumberton, Branch, Topsy, Elton, New Iberia, Hackberry, Morgan City, Jeanerette, Beaver, Lake Charles, Sea Rim State Park, China, Burns Point, Creole, Evadale, Meaux, Bayou Vista, Silsbee, Mauriceville, St. Martinville, Kinder, Bridge City, Crowley, Lawtell, Berwick, Beaumont, De Ridder, Rutherford Beach, Jennings, Bundick Lake, Mamou, Fields, Franklin, Johnson Bayou, Grand Lake, Nederland, and Carlyss 1053 AM CDT Tue Apr 9 2024 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...South winds 15 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, south central, and southwest Louisiana and southeast Texas. * WHEN.... * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Tingler
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Apr 9, 7:07 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 9, 7:07 AM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
707 AM CDT Tue Apr 9 2024
...New AVIATION...
.SHORT TERM...
(Today through Thursday night)
Issued at 400 AM CDT Tue Apr 9 2024
Early morning sfc analysis shows high pressure centered off the
Carolinas ridging wswwd across the sern CONUS and maintaining a very
moist srly flow across the region. Meanwhile, a pair of frontal
systems were noted upstream. Water vapor imagery showed a cutoff low
spinning across the swrn CONUS, with a deep swrly flow providing a
good Pacific moisture plume across our region. The KLCH 00z KLCH
sounding showed all this well with a PWAT value of a whopping 1.9
inches, well over the daily max per SPC climo, along with a mean RH
exceeding 80 percent. Area observations show generally cloudy skies
ongoing. Area 88Ds look quiet for the moment, although regional
radars indicate a new round of convection developing upstream.
Latest guidance indicates that the bulk of today looks fairly
uneventful across the forecast area with just a smattering of
showers/storms expected, primarily this morning across the nrn-
most zones in vicinity of the ongoing developing convection.
Elsewhere, the day looks to be a cloudy/warm one with highs in the
lower 80s. As I forgot to mention yesterday morning, it will again
be a fairly breezy day with a tight gradient in place between the
Atlantic high and low pressure over wrn TX. Latest wind grids
place the srn 1/2 of the area squarely on the bubble as far as the
need for a wind advisory this afternoon and into this evening as
speeds approach criteria, along with plentiful gusts to near 30
mph.
The real fun comes tonight into Wednesday with latest CAM
guidance showing multiple rounds of convection, starting late this
afternoon across our far nwrn zones before spreading ewd. The
initial round, largely made up of discrete cells before maybe
congealing into a large cluster over the nrn half of the area,
could produce severe storms, with all modes of severe possible,
although large hail/damaging gusts being the primary threats. Then
late tonight into Wednesday, as the sfc low translates ewd from
TX, a nasty looking squall line is progged to develop and slip
west-to-east across the forecast area. With its latest updates, SPC
has expanded the Enhanced Risk for Day 1 a little deeper into our
area, now covering the nwrn 1/3. However for Day 2 starting
tomorrow morning, the enhanced covers essentially of our LA zones
while our nern corner has been upgraded to Moderate, with SPC
noting an increased tornado threat.
Latest storm total (12z today to 00z Thursday) precip values
range have come down a bit across the srn zones, but have nudged
upward to near 4.0 inches across portions of cntl LA. A flood
watch may be required across our nrn zones by later today if mean
QPF values continue to rise.
As of now, all the precip is expected to move out of the area with
the passage of the sfc low/cool front by late Wednesday.
Temperatures are forecast to drop back to slightly below normal
values for lows Wednesday night. Highs for Thursday are then
progged to run in the seasonal 70s. However with CAA ongoing
behind the frontal passage, it will remain breezy, making it feel
cooler.
25
&&
.LONG TERM...
(Friday through Tuesday)
Issued at 400 AM CDT Tue Apr 9 2024
A quiet and pleasant long term period can be expected. A surface
high pressure will be over SETX at the start of the long term, with
weak ridging over the western CONUS building eastward. While temps
will start off seasonal (climatologically speaking) we will see a
warming trend continue going for the rest of the period.
The high pressure will relocate itself over the eastern Gulf Coast
by Saturday which in turn will allow for southerly flow to become
reestablished over us. Temps and dewpoints will be on the rise and
outside of it feeling more humid, cloud cover starts to return over
the weekend.
The beginning of the work week will feel similar to the weekend with
an added few degrees bump to the temps. A bowling ball of an upper
level low will be rolling into the Cali coast then into the desert
SW, however we will not see any impacts from this until right past
the end of this forecast period.
Stigger/87
&&
.AVIATION...
(12Z TAFS)
Issued at 700 AM CDT Tue Apr 9 2024
Confidence is high in that the terminals will see MVFR ceilings
and really elevated serly/srly winds through the period, as well
as convection...unfortunately, timing the convection is the
biggest fly in the ointment this morning. Per CAM guidance, it
appears it will be a quiet day today before the main show comes
along later this evening and overnight.
25
&&
.MARINE...
Issued at 400 AM CDT Tue Apr 9 2024
Have extended the SCAs on most of the waters this morning with the
latest wind/wave guidance.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 80 65 80 54 / 70 90 100 20
LCH 80 70 81 57 / 60 80 90 0
LFT 83 73 81 60 / 50 60 100 10
BPT 80 69 81 56 / 50 90 60 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ430-432.
Small Craft Advisory until 7 AM CDT Thursday for GMZ450-452-455-
470-472-475.
&&
SHORT TERM...25
LONG TERM....87
AVIATION...25In the hours before
Special weather statement, Apr 9, 6:18 AM CDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
618 AM CDT Tue Apr 9 2024
TXZ201-261-515-516-615-616-091145-
Hardin TX-Northern Orange TX-Lower Jefferson TX-Southern Orange TX-
Southern Jasper TX-Upper Jefferson TX-
618 AM CDT Tue Apr 9 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN JEFFERSON...
SOUTHEASTERN HARDIN...WESTERN ORANGE AND SOUTH CENTRAL JASPER
COUNTIES THROUGH 645 AM CDT...
At 618 AM CDT, Doppler radar was tracking a strong thunderstorm near
China, or near Nome, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Beaumont, Orange, Nederland, Port Neches, Lumberton, Vidor, Bridge
City, Nome, Hamshire, Evadale, Central Gardens, Bevil Oaks, China,
Rose City, Pine Forest, Lakeview, Weiss Bluff, Orangefield, and
Fannett.
This includes Interstate 10 in Texas between mile markers 871 and
832.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3039 9406 3006 9379 2985 9434 2987 9436
2989 9436 2989 9438 2994 9444 3002 9444
TIME...MOT...LOC 1118Z 233DEG 37KT 2999 9435
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Stigger/87The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:57 PM CDT | Special Weather Statement | LCH | Avoyelles, Evangeline | 33 min |
| Apr 8, 8:33 PM CDT | Special Weather Statement | LCH | Avoyelles | 27 min |
| Apr 8, 9:09 PM CDT | River Flood Warning | LCH | Rapides | 21 days |
| Apr 9, 10:53 AM CDT | Wind Advisory | LCH | Acadia, Allen, Beauregard, Calcasieu, Cameron, Evangeline and 7 more | 3 hr |
| Apr 9, 11:59 AM CDT | Flood Watch | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 26 hr |
| Apr 9, 1:05 PM CDT | Coastal Flood Advisory | LCH | Cameron, Iberia, St. Mary, Vermilion | 25 hr |
| Apr 9, 2:05 PM CDT | Wind Advisory | LCH | Acadia, Calcasieu, Cameron, Iberia, Jefferson Davis, Lafayette and 4 more | 29 hr |
| Apr 9, 2:21 PM CDT | Small Craft Advisory | LCH | 53 hr | |
| Apr 9, 6:18 AM CDT | Special Weather Statement | LCH | Orange | 27 min |
| Apr 9, 6:39 PM CDT | Special Weather Statement | LCH | Tyler | 51 min |
Nearby
Wind Advisories in Louisiana, 2024Wind Advisories in Texas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.